Alert archive / Michigan / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Grand Rapids, MI

February 11, 201517 counties in Michigan

NWS Grand Rapids, MI issued this wind chill advisory at Feb 11, 2015, 3:53 PM EST for 17 counties in Michigan. It took effect at Feb 12, 2015, 4:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2015, 3:53 PM EST (20:53 UTC)
In effect from
Feb 12, 2015, 4:00 AM EST
Expired
Feb 12, 2015, 1:00 PM EST
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 45 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS43 KGRR 112053
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EST WED FEB 11 2015

MIZ038>040-044>046-051-052-057>059-065>067-072>074-120500-
/O.NEW.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
353 PM EST WED FEB 11 2015

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY. 

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 20 BELOW.  

 * POTENTIALLY SLICK ROADS DUE TO A DUSTING OF SNOW TONIGHT.

IMPACTS...

 * FROST BITE TIMES AROUND 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL
   EXPOSED SKIN IS COVERED.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037-043-050-056-064-071-120500-
/O.CON.KGRR.WW.Y.0008.150212T0300Z-150213T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
353 PM EST WED FEB 11 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST THURSDAY...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL INCREASE THIS EVENING AND
   CONTINUE INTO THURSDAY. LOCALIZED ACCUMULATIONS OF 3 TO 6
   INCHES EXPECTED... WITH HIGHEST AMOUNTS ALONG THE COAST.

 * NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH
   PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. 

 * WIND CHILL READINGS OF 5 TO 10 BELOW ZERO ARE EXPECTED FOR
   TONIGHT AND THURSDAY.

IMPACTS...

 * ROADS WILL BECOME SNOW COVERED AND SLIPPERY. 

 * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF
   MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN BE
   EXPECTED.

 * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD
   BECOME STRANDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE
4 follow-up statements
143 
WWUS43 KGRR 120312
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EST WED FEB 11 2015

MIZ037-043-050-056-064-071-121115-
/O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1012 PM EST WED FEB 11 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL INCREASE OVERNIGHT AND CONTINUE
   INTO THURSDAY. LOCALIZED ACCUMULATIONS OF 3 TO 6 INCHES
   EXPECTED... WITH HIGHEST AMOUNTS ALONG THE COAST.

 * NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH 
   PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. 

 * WIND CHILL READINGS OF ZERO TO 15 BELOW ZERO ARE EXPECTED FOR
   TONIGHT AND THURSDAY.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY.

 * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF 
   MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN 
   BE EXPECTED. 

 * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD 
   BECOME STRANDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-121115-
/O.CON.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1012 PM EST WED FEB 11 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY...

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 20 BELOW ZERO.

 * POTENTIALLY SLICK ROADS DUE TO UP TO TWO INCHES OF SNOW BY MID
   DAY THURSDAY.

IMPACTS...

 * FROST BITE TIMES AROUND 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL 
   EXPOSED SKIN IS COVERED. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

JK
909 
WWUS43 KGRR 120859
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 AM EST THU FEB 12 2015

MIZ037-043-050-056-064-071-121700-
/O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
359 AM EST THU FEB 12 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THIS MORNING.
   ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED...WITH
   HIGHEST AMOUNTS ALONG THE COAST.

 * EVEN THOUGH THE SNOW IS EXPECTED TO DIMINISH THROUGH THE
   AFTERNOON...NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER
   30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW.

 * WIND CHILL READINGS OF 10 TO 15 BELOW ZERO ARE EXPECTED.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY.

 * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF
   MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN BE
   EXPECTED...ESPECIALLY THIS MORNING.

 * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD 
   BECOME STRANDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-121700-
/O.CON.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
359 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * WIND CHILLS OF 10 TO 25 BELOW ZERO.

 * POTENTIALLY SLICK ROADS DUE TO OCCASIONAL LIGHT SNOW.

IMPACTS...

 * FROST BITE TIMES AROUND 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL 
   EXPOSED SKIN IS COVERED. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

JK
201 
WWUS43 KGRR 121511
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EST THU FEB 12 2015

MIZ050-056-064-071-121615-
/O.CAN.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/
MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
SOUTH HAVEN
1011 AM EST THU FEB 12 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LAKE EFFECT SNOW IS EXPECTED TO REMAIN OFFSHORE OF MUSKEGON...
HOLLAND... AND SOUTH HAVEN THE REST OF TODAY DUE TO A NORTHERLY
WIND DIRECTION. THE SNOW WILL CONTINUE TO IMPACT PLACES LIKE
BENTON HARBOR AND SOUTH BEND AS WELL AS LUDINGTON AND SILVER
LAKE.


&&

$$

MIZ037-043-122315-
/O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
1011 AM EST THU FEB 12 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO CLIP THE FAR
   WESTERN PORTIONS OF MASON AND OCEANA COUNTIES TODAY INCLUDING
   BIG AND LITTLE SABLE POINTS.

 * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WITH BLOWING SNOW. 

 * WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO ARE EXPECTED.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY AND VISIBILITIES MAY BE
   LIMITED AT TIMES NEAR THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-121800-
/O.CON.KGRR.WC.Y.0004.000000T0000Z-150212T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
1011 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * WIND CHILLS OF 5 TO 15 BELOW ZERO.

 * POTENTIALLY SLICK ROADS AND BRIEFLY REDUCED VISIBILITIES DUE
   TO AREAS OF BLOWING SNOW.

IMPACTS...

 * FROST BITE TIMES AROUND 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WHEN HEADING OUTSIDE MAKE SURE THAT ALL EXPOSED SKIN IS
   COVERED.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE
348 
WWUS43 KGRR 121807
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
107 PM EST THU FEB 12 2015

MIZ038>040-044>046-051-052-057>059-065>067-072>074-121915-
/O.EXP.KGRR.WC.Y.0004.000000T0000Z-150212T1800Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
107 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS HAVE RECOVERED A BIT BUT WILL STILL BE BETWEEN ZERO
AND 10 BELOW THIS AFTERNOON.

&&

$$

MIZ037-043-130000-
/O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
107 PM EST THU FEB 12 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO CLIP THE FAR 
   WESTERN PORTIONS OF MASON AND OCEANA COUNTIES TODAY INCLUDING 
   BIG AND LITTLE SABLE POINTS. 

 * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WITH BLOWING SNOW.

 * WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO ARE EXPECTED.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY AND VISIBILITIES MAY 
   BE LIMITED AT TIMES NEAR THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MEADE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:30 PM EST, 23 minutes earlier.

Area forecast discussion, Feb 11, 3:30 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST WED FEB 11 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO

.SYNOPSIS...
ISSUED AT 330 PM EST WED FEB 11 2015

BITTER COLD AIR WILL SWEEP INTO THE REGION TONIGHT AND THURSDAY
LEADING TO WIND CHILLS NEAR 15 BELOW AND SNOW SHOWERS. THE SNOW
SHOWERS WILL BE HEAVIEST ALONG THE LAKE MICHIGAN SHORELINE WHERE
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO OCCASIONAL WHITEOUT
CONDITIONS IN SNOW AND BLOWING SNOW.

SNOW SHOWERS WILL BECOME WIDESPREAD ON FRIDAY AND FRIDAY NIGHT AS A
STRONG CLIPPER SYSTEM APPROACHES FROM THE NORTHWEST. ANOTHER ARCTIC
FRONT WILL PASS THROUGH ON SATURDAY AND WILL BRING EVEN COLDER AIR
FOR THE WEEKEND... ALONG WITH MORE SNOW SHOWERS ALONG THE LAKE
MICHIGAN SHORLINE.

BRUTALLY COLD WIND CHILLS AS LOW AS 30 BELOW ARE EXPECTED SATURDAY
NIGHT AND SUNDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 330 PM EST WED FEB 11 2015

NO CHANGES TO THE WINTER WEATHER ADVISORY FOR THE LAKESHORE
COUNTIES.... BUT WILL ADD A WIND CHILL ADVISORY FOR THE INLAND
COUNTIES FOR LATE TONIGHT AND THURSDAY MORNING. THE LOWEST WIND
CHILLS WILL BE DURING THE THURSDAY MORNING COMMUTE TIME.

LITTLE CHANGE TO PREVIOUS THINKING. A QUICK BURST OF SNOW SHOWERS IS
LIKELY FOR ALL AREAS THIS EVENING WITH THE PASSAGE OF THE ARCTIC
FRONT AND THE POTENT PV ANOMALY SWINGING THROUGH. LATE TONIGHT AND
THURSDAY THE SNOW SHOWERS WILL BECOME FOCUSED WEST OF HIGHWAY 131 AS
THE LOW LEVEL WINDS BECOME NNW.

EVENTUALLY BY DAYBREAK THURSDAY THERE WILL PROBABLY BE JUST ONE
DOMINANT BAND DOWN THE LENGTH OF LK MI WITH A LAKE SUPERIOR
CONNECTION WHICH IS CLIPPING BIG AND LITTLE SABLE POINTS AND FAR WRN
VAN BUREN COUNTY.

IT IS VERY POSSIBLE THAT THE DOMINANT BAND WILL PUSH OFFSHORE OF THE
MUSKEGON... GRAND HAVEN... AND HOLLAND AREAS FOR SEVERAL HOURS
THURSDAY MORNING AS INLAND AREAS CLEAR OUT. THE BAND WOULD THEN COME
BACK INLAND ON THURSDAY AFTERNOON AND EVENING DUE TO BACKING LOW
LEVEL FLOW. HOWEVER IT SHOULD BE WEAKENING AND BREAKING APART AT
THAT TIME.

LEFTOVER LAKE CLOUDS AND LIGHT SNOW SHOWERS WILL PROBABLY KEEP AREAS
ALONG/WEST OF HWY 131 WARMER THAN AREAS EAST OF HWY 131 THURSDAY
NIGHT.

ARRIVAL OF DEEPER MOISTURE ON FRIDAY ASSOCIATED WITH THE NEXT
CLIPPER SHOULD LEAD TO INCREASING COVERAGE OF SNOW SHOWERS WITH SOME
SOUTHWEST FLOW ENHANCEMENT. BEST POTENTIAL FOR ACCUMS WILL BE NORTH
AND WEST OF A LINE FROM SOUTH HAVEN TO GRR TO EVART.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 330 PM EST WED FEB 11 2015

THE MAIN FOCUS DURING THE EXTENDED PERIOD IS SATURDAY NIGHT AND
SUNDAY MORNING. IT'S GOING TO BE COLD. REALLY COLD. NOT QUITE ALASKA
COLD, BUT A NOD IN THAT DIRECTION. HIGH PRESSURE BUILDING SOUTH OVER
THE UPPER MISSISSIPPI VALLEY WILL CREATE NORTH WINDS ACROSS LOWER
MICHIGAN. THAT TENDS TO CLEAR THE SKIES. CLEARING SKIES WILL ALLOW
TEMPS TO REALLY FALL GIVEN H8 TEMPS NEAR -27C. THE RESULT IS LOW
TEMPS IN THE -10 TO -15 RANGE. NNE WINDS AROUND 10 MPH WITH HIGHER
GUSTS WILL RESULT IN WIND CHILLS -25 TO -35. IT'S LOOKING
INCREASINGLY LIKELY THAT WE'LL NEED A WIND CHILL WARNING SATURDAY
NIGHT INTO SUNDAY MORNING. THE COLD WILL CONTINUE SUNDAY WITH HIGHS
IN THE SINGLE DIGITS.

SUNDAY LOOKS LIKE THE ONLY DRY DAY ACROSS THE CWA. OTHERWISE LAKE
EFFECT SNOW SHOWERS WILL OCCUR...MAINLY WEST OF US-131. LATE IN THE
PERIOD...A SOUTHERN STREAM STORM IS PROGD TO DEVELOP AND MOVE
THROUGH THE TENNESSEE VALLEY. HOWEVER...THERE ARE INDICATIONS THAT
THERE MAY BE SOME PHASING WITH A CLIPPER MOVING ACROSS THE NORTHERN
GREAT LAKES. WE HAVE SOME LIGHT SNOW IN THE GRIDS BEGINNING MONDAY
NIGHT. WE'LL DEFINITELY WATCH THE EVOLUTION OF THAT SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 245 PM EST WED FEB 11 2015

ARCTIC FRONT WILL MOVE THROUGH WEST MICHIGAN THIS EVENING. EXPECT
A BURST OF SNOW AS IT MOVE THROUGH. SHSN AT GRR AND AZO WILL LAST
A FEW HOURS AND THEN DIMINISH AS WINDS BECOME NORTHERLY OVERNIGHT.
IT/S LIKELY THAT SHSN WILL CONTINUE THROUGH THE PERIOD AT MKG AS
THEY ARE CLOSEST TO THE LAKE. MOSTLY MVFR WX THROUGH THE PERIOD.
HOWEVER AT LAN/JXN VFR EXPECTED AFTER 12Z.

&&

.HYDROLOGY...
ISSUED AT 330 PM EST WED FEB 11 2015

SIGNIFICANT ICE EXPANSION WILL OCCUR ON RIVERS AND STREAMS FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND AND PERHAPS EARLY NEXT WEEK
AS WELL. EXCEPT FOR FRIDAY WHEN AVERAGE TEMPS WILL BE IN THE
TEENS...MOST LOCATIONS WILL SEE AVERAGE TEMPERATURES IN THE SINGLE
DIGITS TO BELOW ZERO. LOW TEMPERATURES ARE EXPECTED TO BE NEAR OR
SLIGHTLY BELOW ZERO FRIDAY MORNING...AND GENERALLY 5 TO 15 BELOW
ZERO SUNDAY. SIMILAR LOW TEMPERATURES ARE EXPECTED MONDAY MORNING.
THESE TEMPS ARE CONDUCIVE TO SIGNIFICANT INCREASES IN ICE THICKNESS.
WITH STABLE ICE ON AREA RIVERS...THE ICE JAM THREAT IS LOW AT THIS
TIME.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
     THURSDAY FOR MIZ037-043-050-056-064-071.

     WIND CHILL ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR
     MIZ038>040-044>046-051-052-057>059-065>067-072>074.

LM...NONE.
&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...04
AVIATION...04
HYDROLOGY...HOVING
Hazardous weather outlook, Feb 11, 9:05 AM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
905 AM EST WED FEB 11 2015

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
120900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
905 AM EST WED FEB 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING RAIN WILL MAKE FOR SLICK TRAVEL TODAY. THE ICE WAS
IMPACTING THE LAKESHORE NORTH OF HOLLAND EARLY THIS MORNING AND MAY
ALSO SPREAD INLAND.

SNOW WILL IMPACT TRAVEL LATE TONIGHT MAINLY ALONG THE LAKE MICHIGAN
SHORELINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW COULD IMPACT TRAVEL THURSDAY AND AGAIN FRIDAY NIGHT.

EXTREME COLD IS EXPECTED FROM SATURDAY NIGHT THROUGH MONDAY WITH
DANGEROUSLY LOW WIND CHILLS.

SNOW COULD IMPACT TRAVEL ON MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO MEADE

In the hours before

Local storm report, Feb 11, 11:14 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 AM EST WED FEB 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FREEZING RAIN    4 NW HESPERIA           43.62N 86.09W
02/11/2015  M0.10 INCH       OCEANA             MI   PUBLIC

            MEASURED NEAR DARLINGTON LAKE.

&&

HOVING
Special weather statement, Feb 11, 11:30 AM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EST WED FEB 11 2015

MIZ037-038-043-044-050-111830-
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON
1130 AM EST WED FEB 11 2015

AREAS OF LIGHT FREEZING RAIN WILL REMAIN POSSIBLE THROUGH 3 OR 4
PM BEFORE CHANGING TO MOSTLY SNOW. UNTREATED ROADS WILL REMAIN ICE
COVERED AND SLIPPERY... PARTICULARLY IN RURAL AREAS AND ON
BRIDGES... OVERPASSES... AND EXIT RAMPS.

REPORTS OF UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION HAVE
BEEN RECEIVED IN PARTS OF OCEANA AND MUSKEGON COUNTIES. USE
CAUTION TRAVELING TODAY AND BE ALERT FOR BLACK ICE.

MIZ039-040-045-046-051-052-056>059-064>067-071>074-111830-
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-
CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1130 AM EST WED FEB 11 2015

AREAS OF LIGHT FREEZING RAIN MAY LEAD TO SLIPPERY TRAVEL TODAY...
PARTICULARLY ON BRIDGES... EXIT RAMPS AND OVERPASSES. USE CAUTION
TRAVELING TODAY AND BE ALERT FOR BLACK ICE. THE FREEZING RAIN
THREAT WILL END THIS EVENING AS PRECIPITATION CHANGES TO LIGHT
SNOW SHOWERS.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:48 AM ESTWinter Weather AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren39 hr

Nearby

Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.